MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900PST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an eagle eye catheter was used in a therapeutic peripheral procedure.During pullback, the shaft separated but was successfully removed with a snare.Angiography confirmed nothing was left inside the patient.The procedure was completed with another eagle eye catheter with no patient injury reported.This adverse event and product problem is being submitted due to the shaft separation requiring intervention (snare).
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a4: no information available.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: country is japan.Blocks h3 & h6: the eagle eye platinum st catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7 & h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the eagle eye platinum st catheter was returned for evaluation.Block h3: the eagle eye catheter was returned in two pieces.The first section includes the distal tip, distal fillet, scanner body, and a portion of the distal shaft (stretched); measuring approximately 23.1 cm in length.The second section includes a portion of the distal shaft, proximal shaft, luer, connector cable, and connector; measuring approximately 135.5 cm in length.Both sections combined is 158.6 cm in total length.The overall spec is 147.5 - 152.5 cm, which aligns with the stretched distal shaft (first portion).Visual inspection found a damaged guidewire exit port and a damaged distal shaft (second portion).At the location of the separation, the microcables and core wire were exposed, resulting in sharp edges observed.Block h6: the probable cause of the separated shaft is due to the excessive force applied to the catheter.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
catherine eaton
3721 valley centre drive #500
san diego, CA 92130
303453-3407
MDR Report Key21040122
Report Number3008363989-2024-00179
Device Sequence Number18041233
Product Code OBJ
UDI-Device Identifier00845225002312
UDI-Public(01)00845225002312(11)240904(17)260904(10)0303282703
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Model Number85900PST
Device Catalogue Number85900PST
Device Lot Number0303282703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE, MFG AND SIZE UNK.; PHILIPS VOLCANO: INTRASIGHT MOBILE SYSTEM.; TERUMO DESTINATION 6F INTRODUCER SHEATH.
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian